Unbearable Tinnitus due to Crohn's Meds and Stress-Induced TMJ

Discussion in 'Introduce Yourself' started by Juniper, Nov 12, 2015.

tinnitus forum
    1. Juniper

      Juniper Member

      Tinnitus Since:
      Hi all, I am new here but have had mild T for past 10 years. I dont know what caused it and exactly when it started. In May this year I was diagnosed with Crohn's and Acid Reflux (Crohn's in stomach). The whole journey was so scary I started grinding my teeth at night and developed mild TMJ and was given a splint that I wear every night. I am on a high dose of a ototoxic drug Asacol 5ASA. This is the mildest Crohn's drug and after this its either Steroidsor Biologics that have much serious side effects (cancer, lupus etc.). I take that med everyday, knowing its causing a spike in my T and I cant do a thing about it... I have tried taking my mind off it but its evident. Please help... any tips... I will be forever grateful.
    2. undecided

      undecided Member

      Tinnitus Since:
      Cause of Tinnitus:
      Hey, maybe you could try getting some NAC (n-acetyl cysteine) which is a powerful anti-oxidant.
      It has been used in studies as a protective agent for the cochlea / inner ear for both loud noise exposure and ototoxic meds, it has shown some good results.
      Having said that, you should definitely talk it over with your doc whether it might interfere with your present condition.
      • Agree Agree x 1
    3. Juniper

      Juniper Member

      Tinnitus Since:
      I will look it up. I went for acupuncture today but 1 session won't cut it. Its deafening

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.